Massachusetts, 2024

Damaging Winds in Massachusetts, June 21, 2024

June 21, 2024 · NWS ALY · 4 events in 1 county or zone

A lingering surface trough and weak cold front tracked southward through Berkshire County on June 21. Warm, moist antecedent conditions aided in providing a fairly unstable environment and requisite values of several severe weather parameters working in tandem with the aforementioned forcing mechanisms drove isolated severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A lingering surface trough and weak cold front tracked southward through Berkshire County on June 21. Warm, moist antecedent conditions aided in providing a fairly unstable environment and requisite values of several severe weather parameters working in tandem with the aforementioned forcing mechanisms drove isolated severe thunderstorms. Storms resulted in numerous reports of downed trees in the towns of Lee and Stockbridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 21, 2:38 PM EST, 17 minutes earlier.

Area forecast discussion, Jun 21, 2:38 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
338 PM EDT Fri Jun 21 2024

.SYNOPSIS...
Warm and humid conditions will continue across the area this
weekend, with shower and storm chances each day. Strong to
severe storms will be possible on Sunday as a cold front moves
through the area, with quieter conditions expected early next
week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
**Severe Thunderstorm Watch 444 issued through 8 PM for
 Dutchess, Berkshire and Litchfield County**

**Heat Advisory in effect for the mid Hudson Valley and all of
 Litchfield County, CT through 8 PM today**

Regional observations to include the NYS Mesonet showing a
backdoor cold front draped just south of the Mohawk River early
this afternoon, with latest radar trends showing widespread
shwr and storm coverage both north and south of this boundary.
Activity has really picked up in the last hour or so, with some
support being provided by a weak impulse noted on upper-level
water vapor imagery and SPC Mesoanalysis data. With high PWAT
values (>90% of normal for today's date), efficient rainfall
production and isolated flooding will be possible with any
storms that linger of an area for a period of time. That said,
storms so far have shown enough east-southeast movement to limit
residence time for now, however trends will have to be
monitored as the afternoon hours progress. WPC did upgrade
southern portions of our forecast area into the SLGT risk
category for excessive rainfall, which seems reasonable given
the high PWAT values currently in place. In terms of severe
potential, overall threat remains marginal this afternoon as
best deep-layered shear remains across northern NY and southern
Canada, with better instability located further south along
the I-90 corridor and points south. That said, steep low-level
lapse rates along with heavy precip loading may result in a few
isolated strong wind gusts with collapsing storms.

Convective coverage should begin to decrease later this evening
with loss of daytime heating. As this occurs, upper ridge
responsible for the excessive heat these past few days will
begin to deamplify with time. Have maintained mention of early
morning fog for valley locations early Saturday morning, however
uncertainty exist due to possible increased cloud as compared
to this morning. Lows tonight should range from the lower to
middle 60s across the southern Dacks, to low 70s further south
across the mid Hudson Valley.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
**Heat Advisory for the mid-Hudson Valley and Litchfield County,
 CT through 8PM Sunday.**

Very similar conditions expected across the area on Saturday as
aforementioned backdoor front remains hung up across our area.
As a result, another day of late morning shwrs and storms is
expected, with activity becoming more widespread during peak
heating in the afternoon. Overall severe threat again looks
marginal as best deep layered shear remains displaced to the
north and displaced from the main instability axis which again
will be positioned along the Mohawk Valley and points south.
SPC has our area in another marginal risk for Saturday, with
isolated strong wind gusts again being the biggest concern.
Another warm day is expected for the mid Hudson Valley and
Litchfield County, CT as these locations will remain south of
the backdoor front. Have expanded the heat advisory further east
to eastern Dutchess and Litchfield Counties in collaboration
with adjacent offices.

Diurnal shwr/storm activity will begin to come to an end early
Saturday evening with loss of daytime heating. Attention then
begins to turn to Sunday, as large-scale upper wave begins
digging into the western and central Great Lakes, before sliding
into our region and gradually taking on a more neutral to
slightly negative tilt with time. As this occurs, much if not
all our forecast area will quickly move back into the warm
sector with increasing southwesterly low-level flow. Model MSLP
field suggest there could be a pre-frontal trough that leads to
an initial round of convection late Sunday morning and early
afternoon, with another round possible later in the day as main
cold front approaches from the west.

As of right now, deep layered shear of 30-40 kts appears likely
as the main upper trough approaches from the west with time.
Shear magnitudes will likely be a bit better than what we're
seeing both today and Saturday, however the biggest caveat
appears to be just how unstable the atmosphere becomes later in
the day behind the early round of convection. That said,
kinematics and large-scale forcing will definitely be present,
and Sunday into early Sunday night definitely warrants continued
focus.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Main upper trough will slide through the region on Monday in a
post-frontal airmass with instability shwrs/iso storms possible
across the area. This will finally result in cooler temps for
the start of next week with highs on Monday expected to warm
into the upper 70s to lower 80s down south. Weak upper ridging
will lead to dry conditions across the area on Tuesday before
next upper trough approaches from the west on Wednesday. Shwrs
and storms look to move back into the area Wednesday afternoon
with activity possibly lasting through Thursday morning. This
looks to be followed by the arrival of high pressure Thursday
night with drier weather expected through the early weekend.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
Through 18z Saturday...VFR conditions currently prevail at all
terminals, though scattered showers and thunderstorms threaten to
disrupt the peace. Included TEMPOs between 18-23z for showers and
thunderstorms which will likely reduce visibility and lower ceilings
to MVFR to IFR thresholds due to heavy downpours.

Showers and thunderstorms should subside upon the loss of daytime
heating this evening, yielding another dry overnight period. VFR
conditions will, therefore, be returned at all terminals for a brief
time. There is, however, an increased likelihood of mist/fog
formation especially at KGFL and KPSF courtesy of light to calm
winds and elevated low-level relative humidity. For now, maintained
MVFR conditions since there is a little bit of uncertainty in terms
of cloud cover overnight. IFR visibilities and ceilings cannot be
ruled out, though, and will make adjustments with future updates if
necessary. Any fog should burn off relatively quickly after sunrise
tomorrow.

Winds throughout the period will be light at sustained speeds of 3-6
kt. While winds will generally begin to hold a northeast direction,
a gradual shift to a more southerly direction will occur throughout
the period.

Outlook...

Saturday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Sunday: High Operational Impact. Breezy. Definite SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Numerous SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Sunday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.

&&

SYNOPSIS...Gitro
NEAR TERM...Gitro/NAS
SHORT TERM...Gitro
LONG TERM...Gitro
AVIATION...Main
Hazardous weather outlook, Jun 21, 2:48 PM EST, 7 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
348 PM EDT Fri Jun 21 2024

CTZ001-013-NYZ065-066-221100-
Northern Litchfield-Southern Litchfield-Western Dutchess-
Eastern Dutchess-
348 PM EDT Fri Jun 21 2024

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

Some storms will also be capable of producing heavy downpours, which
may results in ponding of water in low lying and urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat advisories may be needed Sunday when heat index values are
expected to reach or exceed 95 degrees in some lower elevation
areas.

Afternoon and evening thunderstorms are possible each day through
Wednesday except Tuesday. Some storms Saturday and Sunday could
produce gusty winds and isolated wind damage is possible. In
addition, storms will be capable of producing heavy downpours, which
may results in ponding of water in low lying and urban areas.
Isolated flooding is possible in areas where storms can repeatedly
impact.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ001-025-221100-
Northern Berkshire-Southern Berkshire-
348 PM EDT Fri Jun 21 2024

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Some storms will also be capable of producing heavy downpours, which
may results in ponding of water in low lying and urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat advisories may be needed Sunday when heat index values are
expected to reach or exceed 95 degrees in some lower elevation
areas.

There are chances for thunderstorms each day through Wednesday,
expect Tuesday, mainly during the afternoon and evening. Some storms
could contain gusty winds and produce instances of wind damage,
especially on Sunday. In addition, storms will be capable of
producing heavy downpours which may result in ponding of water in
urban or low lying areas. Isolated flash flooding cannot be ruled
out
in area where storms repeatedly impact.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ032-033-038>043-047>054-058>061-063-082>084-VTZ013>015-221100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Northern Fulton-Southeast Warren-Southern Washington-
Bennington-Western Windham-Eastern Windham-
348 PM EDT Fri Jun 21 2024

This Hazardous Weather Outlook is for east central New York,
eastern New York and southern Vermont.

.DAY ONE...Tonight.

Scattered thunderstorms are expected this afternoon and diminish
this evening. Some storms could contain gusty winds and produce
isolated wind damage. In addition, storms will be capable of
producing heavy downpours, which may results in ponding of water in
low lying and urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat advisories may be needed Sunday when heat index values are
expected to reach or exceed 95 degrees in some lower elevation
areas.

There are chances for thunderstorms each day through Wednesday,
expect Tuesday, mainly during the afternoon and evening. Some storms
could contain gusty winds and produce instances of wind damage,
especially on Sunday. In addition, storms will be capable of
producing heavy downpours which may result in ponding of water in
urban or low lying areas. Isolated flash flooding cannot be ruled
out in area where storms repeatedly impact.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NYZ064-221100-
Eastern Ulster-
348 PM EDT Fri Jun 21 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

This Hazardous Weather Outlook is for east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Scattered thunderstorms are expected to develop this afternoon and
diminish this evening. Some storms could contain gusty winds and may
produce isolated wind damage. In addition, storms will be capable of
producing heavy downpours, which may results in ponding of water in
low lying and urban areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for thunderstorms each day through Wednesday,
mainly during the afternoon and evening, except Tuesday. Some storms
could contain gusty winds, especially on Sunday. In addition, storms
will be capable of producing heavy downpours which may result in
ponding of water in urban or low lying areas. Isolated flash
flooding cannot be ruled out in areas where storms repeatedly
impact.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 21, 2:01 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Albany NY
301 PM EDT Fri Jun 21 2024

NYZ066-211915-
Eastern Dutchess NY-
301 PM EDT Fri Jun 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DUTCHESS COUNTY
THROUGH 315 PM EDT...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wingdale, or near Pawling, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pawling, Wingdale, Dover Plains, Baker Corner, Woodinville,
Oniontown, South Dover, Hurd Corners, Dogtail Corners, Pleasant
Ridge, Webatuck, Bains Corner, Quaker Hill, West Pawling, and Dover
Furnace.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4156 7367 4174 7366 4174 7351 4172 7351
      4154 7353
TIME...MOT...LOC 1901Z 268DEG 20KT 4165 7361

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL
Special weather statement, Jun 21, 2:11 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Albany NY
311 PM EDT Fri Jun 21 2024

MAZ001-NYZ053-054-061-VTZ013-211945-
Northern Berkshire MA-Eastern Columbia NY-Western Rensselaer NY-
Eastern Rensselaer NY-Bennington VT-
311 PM EDT Fri Jun 21 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BERKSHIRE...CENTRAL
RENSSELAER AND SOUTHWESTERN BENNINGTON COUNTIES THROUGH 345 PM EDT...

At 311 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Waterford to near Center
Brunswick to West Sand Lake. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pittsfield, Williamstown, Pownal, Stephentown, Grafton, Berlin,
Hancock, New Ashford, West Sand Lake, Averill Park, Brunswick, Sand
Lake, Pittstown, Poestenkill, Lanesborough, East Nassau, West
Stephentown, North Hancock, Millers Corners, and Taborton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4278 7316 4256 7318 4241 7327 4260 7365
      4272 7359 4286 7357
TIME...MOT...LOC 1911Z 299DEG 37KT 4284 7355 4272 7355 4262 7361

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AJG
Special weather statement, Jun 21, 2:15 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Albany NY
315 PM EDT Fri Jun 21 2024

NYZ060-061-064>066-212000-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
315 PM EDT Fri Jun 21 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN ULSTER...DUTCHESS
AND SOUTHWESTERN COLUMBIA COUNTIES THROUGH 400 PM EDT...

At 315 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saugerties to Hurley to Tillson. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Poughkeepsie, Kingston, New Paltz, Saugerties, Rhinebeck, Hyde Park,
Milton, Pleasant Valley, Hurley, Amenia, Highland, Pine Plains,
Clermont, Red Hook, Ancram, Millbrook, High Falls, Stanfordville,
Tillson, and Saugerties South.

This includes Interstate 87 between exits 18 and 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4174 7422 4194 7411 4214 7395 4214 7393
      4213 7392 4214 7391 4209 7350 4206 7350
      4180 7357 4159 7379
TIME...MOT...LOC 1915Z 287DEG 28KT 4206 7392 4192 7403 4183 7409

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

KSL
Special weather statement, Jun 21, 2:28 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Albany NY
328 PM EDT Fri Jun 21 2024

MAZ001-025-NYZ053-054-060-061-212000-
Northern Berkshire MA-Southern Berkshire MA-Eastern Columbia NY-
Western Rensselaer NY-Western Columbia NY-Eastern Rensselaer NY-
328 PM EDT Fri Jun 21 2024

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BERKSHIRE...
NORTHEASTERN COLUMBIA AND SOUTH CENTRAL RENSSELAER COUNTIES THROUGH
400 PM EDT...

At 328 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kinderhook to near Philmont to 7 miles
east of Claverack. Movement was northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pittsfield, Chatham, Nassau, Lee, Lenox, Stephentown, New Lebanon,
Valatie, Austerlitz, Philmont, Kinderhook, Housatonic, Ghent,
Stockbridge, Canaan, Richmond, West Stockbridge, East Nassau, Alford,
and Barkerville.

People attending Tanglewood should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4262 7348 4241 7326 4223 7323 4219 7367
      4226 7369 4237 7378
TIME...MOT...LOC 1928Z 242DEG 29KT 4238 7366 4228 7359 4221 7359

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

KSL
Local storm report, Jun 21, 2:30 PM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
330 PM EDT Fri Jun 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     Tstm Wnd Dmg     Orchard Park            42.93N  73.90W
06/21/2024                   Saratoga           NY   911 Call Center

            Tree down on house

0242 PM     Tstm Wnd Dmg     1 SW Carlyle West       42.93N  73.84W
06/21/2024                   Saratoga           NY   911 Call Center

            Wires down on Round Lake Road near Ballston Lake.

0245 PM     Tstm Wnd Dmg     1 WSW Jonesville        42.90N  73.84W
06/21/2024                   Saratoga           NY   911 Call Center

            Wires down along Mac Elroy Road near Jonesville.

0249 PM     Tstm Wnd Dmg     1 NNW Clifton Park Cent 42.87N  73.83W
06/21/2024                   Saratoga           NY   Trained Spotter

            Medium to large branch down near the corner of
            Chillmark Turn and Tisdale Lane in Clifton Park.

0250 PM     Tstm Wnd Dmg     2 N Mohawk View         42.81N  73.79W
06/21/2024                   Saratoga           NY   911 Call Center

            Wires down along Stockton Court in Clifton Park.

&&

Event Number ALY2402996
Event Number ALY2402997
Event Number ALY2402998
Event Number ALY2402999
Event Number ALY2403000

Rathbun
Local storm report, Jun 21, 2:43 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
343 PM EDT Fri Jun 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     Tstm Wnd Dmg     1 N Kingston            41.94N  74.00W
06/21/2024                   Ulster             NY   Social Media

            Tree on wires on Harwich Street in Kingston.

&&

Event Number ALY2403001

Rathbun

The radar

The Albany radar (KENX), 67 km away, was scanning. The volume nearest the first event began at 19:56 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkshire

When
June 21, 2:55 PM EST
Where
Berkshire County, 0.69 mi S of Williamsville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.260, -73.380

A tree was downed blocking Great Barrington Road.

Thunderstorm Wind, Berkshire

When
June 21, 3:00 PM EST
Where
Berkshire County, 1.23 mi NW of Stockbridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.290, -73.320

A tree was downed blocking Church Street in the town of Stockbridge.

Thunderstorm Wind, Berkshire

When
June 21, 3:05 PM EST
Where
Berkshire County, 0.86 mi NE of Stockbridge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.290, -73.290

Trees were downed on Lee Road near the town of Stockbridge.

Thunderstorm Wind, Berkshire

When
June 21, 3:05 PM EST
Where
Berkshire County, 1.02 mi E of Lee
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.320, -73.230

Trees and wires were downed along East Street in the town of Lee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2024Every state in 2024This day in weather historyWarnings in Massachusetts, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192492, 1192493, 1192494, 1192495.